×

Diophantine approximations of \(\log 2\) and other logarithms. (English. Russian original) Zbl 1201.11073

Math. Notes 83, No. 3, 389-398 (2008); translation from Mat. Zametki 83, No. 3, 428-438 (2008).
The paper deals with a new method concerning the estimation of the measure of irrationality for the numbers \(\log 2\) and \(\log\frac 53\). The author also demonstrates the estimation for approximations to the number \(\log 2\) by numbers from the field \(\mathbb Q(\sqrt 2)\). Let \(k\) be a positive integer. Then the estimation for approximations to the number \(\log\frac{\sqrt{4k^2+1}-1}{2k}\) by numbers from the field \(\mathbb Q(\sqrt{4k^2+1})\) is included. The proofs are in the spirit of Beukers’ proof of the irrationality of \(\zeta (3)\).

MSC:

11J17 Approximation by numbers from a fixed field
11J82 Measures of irrationality and of transcendence

Citations:

Zbl 0635.10025
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] E. A. Rukhadze, ”A lower bound for the approximation of ln 2 by rational numbers,” Vestnik Moskov. Univ. Ser. I Mat. Mekh. 6, 25–29 (1987). · Zbl 0635.10025
[2] V. Kh. Salikhov, ”On the irrationality measure for log 3,” Dokl. Ross. Akad. Nauk 407(6), 1–3 (2007). · Zbl 1169.11032
[3] A. Heimonen, T. Matala-Aho, and K. Väänänen, ”On irrationality measures of the values of the Gauss hypergeometric function,” Manuscripta Math. 81(1), 183–202 (1993). · Zbl 0801.11032
[4] F. Amoroso and C. Viola, ”Approximation irrationality measures for logarithms of algebraic numbers,” Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 30(1), 225–249 (2001). · Zbl 1008.11028
[5] A. Heimonen, T. Matala-Aho, and K. Väänänen, ”An application of Jacobi-type polynomials to irrationality measures,” Bull. Austral. Math. Soc. 50(2), 225–243 (1994). · Zbl 0821.11037
[6] M. Hata, ”Irrationality measures of the values of hypergeometric functions,” Acta Arith. 60(4), 335–347 (1992). · Zbl 0760.11020
[7] V. V. Zudilin, ”An essay on the irrationality measures of {\(\pi\)} and other logarithms,” Chebyshevskii Sb. 5(2), 49–65 (2004). · Zbl 1140.11036
[8] M. Hata, ”Legendre type polynomials and irrationality measures,” J. Reine Angew. Math. 407(1), 99–125 (1990). · Zbl 0692.10034
[9] V. Kh. Salikhov and E. S. Sal’nikova, ”Diophantine approximations of the logarithm of the ”golden section,” Vestnik Belarus. State Techn. Univ., No. 1, 111–119 (2007).
[10] H. Bateman and A. Erdélyi, Higher Transcendental Functions, Vol. 1: The Hypergeometric Function, Legendre Functions (McGraw-Hill, New York-Toronto-London, 1953; Nauka, Moscow, 1965 and 1973 (2nd ed.)).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.